Hail, Malheur
- When
- June 12, 5:10 PM MST to 5:20 PM MST
- Where
- Malheur County, Westfall
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -117.717
Quarter size hail reported by spotter in Westfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Quarter size hail reported by spotter in Westfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 12, 2:00 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 300 PM MDT MON JUN 12 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...LATE AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHEAST OREGON WILL BE MOVING NORTH AROUND 35 MPH AS STRONG SOUTHERLY FLOW AND ABUNDANT MOISTURE CONTINUE OVER THE AREA. GUSTY WINDS AND HAIL POSSIBLE WITH THESE CELLS WHICH ARE AHEAD OF A WEAK UPPER WAVE MOVING OVER OREGON AND WA THIS EVENING AND OVERNIGHT. A WEAKENING H7 LOW HAS ALSO RACED N...TOWARDS LEWISTON WITH SUBSIDENCE WARMING LEAVING SW IDAHO WEAKLY CAPPED AROUND 730 MBS/9K FT. FROM THE SW IDAHO VALLEYS TO THE NV BORDER... SIGNIFICANT DRYING HAS MOVED IN WITH 18Z BOISE SOUNDING LOOSING A THIRD OF ITS 12Z PW...DOWN TO 0.6 AND WITH 18Z-20Z SFC DEW POINTS FALLING BY 10-22F FROM YESTERDAYS VALUES. LIMITED MOISTURE ACROSS WEST CENTRAL MOUNTAINS FOR ISOLATED THUNDERSTORMS WITH GUSTY WINDS THIS EVENING. THERMAL AXIS AND SURFACE LOW OVER SW IDAHO TONIGHT WILL BECOME A MODERATE FRONT TUESDAY DUE TO INCREASING TEMPERATURE AND WIND CONTRAST ACROSS FRONT. FOR EXAMPLE MAGIC VALLEY HEATS UP THROUGH THE LOWER 80S IN MOSTLY SUNNY SKIES AS COOL MARITIME HIGH PRESSURE PUSHES INTO OREGON AND ABUNDANT CLOUDS/PRECIP LIMIT SUN AND KEEP THE AREA COOLER. FRONT STRENGTHENS AS IT MOVES THROUGH UPPER TREASURE AND MAGIC VALLEY IN THE EARLY EVENING WITH PERIOD OF GUSTY WINDS THROUGH THE VALLEYS LATE AFTN/EVENING. ALSO EXPECT FRONT TO BE THE FOCUS FOR SCT THUNDERSTORMS WITH GUSTY WINDS. LOWER WET BULB ZERO TEMPS EXPECTED TO KEEP THE HAIL THREAT OVER OREGON TONIGHT AND TUESDAY THEN OVER ENTIRE CWFA TUESDAY NIGHT AND WEDNESDAY. ON TUESDAY NIGHT AND WEDNESDAY THE NORTHERN BRANCH LOW FINALLY SHIFTS INLAND DRAGGING MORE WIDESPREAD MOISTURE WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SE OREGON AND SW IDAHO...AS TEMPERATURES RETURN TO NEAR AVERAGE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IS GOOD AGREEMENT FOR WEDNESDAY NIGHT AND THURSDAY WITH SLIGHT CHANCE TO CHANCE POPS AS THE DEEP LOW EJECTS NORTHEAST OVER THE CWA. THURSDAY NIGHT THROUGH FRIDAY SEES A WEST RIDGE OF HIGH PRESSURE BUILD OVER THE CWA FOR MOSTLY DRY CONDITIONS. FRIDAY NIGHT THROUGH SUNDAY ZONAL FLOW TAKES OVER FOR ONLY SLIGHT CHANCE OF POPS NORTH. WEAK TROUGHING MOVES INTO THE CWA MONDAY BUT POPS REMAIN SLIGHT CHANCE AS MOST OF THE ENERGY IS NORTH NEAR CANADA. TEMPERATURES WILL BE WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD. && .AVIATION...VFR EXCEPT MVFR TO IFR VIS AND MVFR CEILINGS IN SCATTERED THUNDERSTORMS OVER SOUTHEAST OREGON. VFR OVER SOUTHWEST IDAHO WITH ISOLATED EVENING THUNDERSTORMS. LIGHT AND VARIABLE SURFACE WINDS EXCEPT GUSTY NEAR THUNDERSTORMS. LIGHT TO MODERATE SOUTH WINDS ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....DH/MH AVIATION.....DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 601 AM MDT MON JUN 12 2006 IDZ011>016-028>030-ORZ064-131215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- LOWER TREASURE VALLEY OR- 601 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES. ORZ061>063-131215- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 501 AM PDT MON JUN 12 2006 /601 AM MDT MON JUN 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF HARNEY...BAKER AND MALHEUR COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF HARNEY...BAKER AND MALHEUR COUNTIES TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.
The Boise radar (KCBX), 131 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516618.